Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Long story short, I was on miocycline for three years and it worked in the beginning but it started to get weaker. I started getting purple marks on my calves and my gums were darkening but my dermatoligist was negligent and didnt say anything about them so I thought nothing of it for a year while I had that. I switched derms and she said that I needed to get off of the antibiotic ASAP and that thank goodness she caught it early; those side effects were a result of the antibiotics building up in my body. My new derm saved my life. She said she would not allow me to get back on the antibiotic. I'm 22 and still get acne. It's not horrible but I always have stuff on my face. It's never "clear"; I get cystic (every now and then) and normal ones. I was also using acanya AND retin a micro AND a clarisonic everday. I take very good care of my skin. My skin is oilier than the fileds of Saudi Arabia...it's really oily. I used the neutrogena oil obsorbing mattifying powder with a brush every morning just to keep it from looking oily and that only lasted me about four hours..... ALSO, not being on the antibiotic meant that my acne will come back. I know this because I tried weaning myself off of it but the acne kept coming back.

My new derm said that most males stop getting acne at 18/19...not me. So she suggested accutane. I told her I was worried about the consequences and side effects and she replied with the funniest response, "well your side effects right now aren't much better". She was right....my gums and molars were turning purple (meaning they were getting weaker) and I had purple marks on my calves which my mom referred to as lupus or AIDS symptoms....If i used the antibiotic any longer, those marks could have been permanent and my gums would have suffered big time....I still can't believe my old derm didn't care about these side effects and kept blindly letting me use the antibiotics....I was dealing with these side effects for a year plus....

So yeah, I was sh** out of luck anyway with side effects and my new derm made complete sense so I signed up for accutane.

This is my story. True Life: Accutane Log

Day 6: I'm on a 40 mg day regimen and everything is exactly the same. My face still is like Saudi Arabia and I have cystic and normal pimples scattered about my face. I use chapstick all the time (every 3/4 hours) and moisturize my skin out of the shower every day on the regs so I'm not too worried about maintenance of the upcoming dry skin. But I'm ready for it. I bought a crap ton of aquaphor everything and neutrogena norweigan formula based hand cream. I'm not too worried about the potential joint and back pain that may come as well because my joints always hurt from the gym and my back also always kind of hurts from the gym as well so it's not going to be anything new....I should probably see someone for this as well. oh well.

Link to comment
Share on other sites

Guest GetMeTheResults

Omg I'm so sorry about your antibiotic story. The first time I was offered some was under the condition I use them for special occasions only and very rarely, but were never offered as a permanent solution. I was too scared to use them because of the potential blue patches.

I changed derms and I was offered antibiotics again. I gave them a 3 month try along with a topical regimen. No results. I feel like my acne is very persistent.... So now I'm on accutane. I am praying to god it works. I hope it does as it has for almost everyone.

You made the right decision.

Link to comment
Share on other sites

Day 7: skin looks the same. Still oily. Lips are getting a but more chapped but nothing significant.

Omg I'm so sorry about your antibiotic story. The first time I was offered some was under the condition I use them for special occasions only and very rarely, but were never offered as a permanent solution. I was too scared to use them because of the potential blue patches.

I changed derms and I was offered antibiotics again. I gave them a 3 month try along with a topical regimen. No results. I feel like my acne is very persistent.... So now I'm on accutane. I am praying to god it works. I hope it does as it has for almost everyone.

You made the right decision.

Link to comment
Share on other sites

Day 9:

I feel as if my blackheads are getting worse and my chin is kind of breaking out. I don't know if this is because I stopped my minocycline and am switching to accutane. I also stopped using my clarisonic; I need to get the sensitive brush. Also, lips are chapped but nothing horrible. Hair is getting dryer so this is the first time I'm using conditioner. My body is not dry and my face is still oily.

Link to comment
Share on other sites

Day 10: I believe this is what is called an Initial breakout. My chin is getting painful cystic nodules and my nose and forehead are getting more blackheads than usual. In addition to moisturizing my hair with conditioner, I am also using moroccan oil after my shower. It works wonders. Also, eyes can get dry but that's what eye drops are for. Accutane has got me spending a lot of money on maintenance (well more than often). Ps. I used to shampoo everyday...now I'm conditioning everyday and shampoo-ing only every other day or so.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×